Hail, Morrill
- When
- July 12, 1:00 PM MST
- Where
- Morrill County, 16 mi N of Bayard
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 41.981, -103.320
Severe thunderstorms produced large hail over parts of the southern Nebraska panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms produced large hail over parts of the southern Nebraska panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 12, 8:50 AM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 950 AM MDT THU JUL 12 2007 .DISCUSSION...A FEW SHOWERS HAVE BEEN NOTED OVER PARTS OF SOUTHEAST WYOMING SINCE MID MORNING. IN ADDITION...SATELLITE IMAGERY INDICATED A FAIR AMOUNT OF MID LEVEL MOISTURE PRESENT OVER ESPECIALLY THE SOUTHWEST PART OF THE CWA. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE THIS AFTERNOON AND EVENING OVER AT LEAST THE SOUTHWEST PART OF THE CWA WITH THUNDERSTORMS A GOOD POSSIBILITY. THE POTENTIAL FOR SEVERE EXISTS AGAIN LATER THIS AFTERNOON AND THIS EVENING TO THE EAST OF THE LARAMIE RANGE OVER TO THE SOUTHERN PANHANDLE. AT THIS TIME...CAPE AND INSTABILITY VALUES APPEAR THAT THEY WILL BE THE GREATEST OVER THE SOUTHERN PANHANDLE. A JET STREAK WILL MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING AND WILL ENHANCE THE ACTIVITY. CLOUDS AND SOME SHOWERS WERE ALREADY A RESULT IN THE NORTHWEST PART OF THE STATE. THAT FEATURE MAY MAKE FOR A SOMEWHAT EARLIER START TO THE ACTIVITY. THERE IS ALSO A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE EAST PART OF THE CWA DURING THAT TIME AS WELL. HAIL AND HEAVY RAIN WILL BE THE MAIN WEATHER ELEMENTS FROM THE STORMS. && .PREVIOUS DISCUSSION /ISSUED AT 420 AM MDT THU JUL 12 2007/ SHORT TERM...NW FLOW WILL BE ALOFT TODAY THROUGH FRIDAY. AN UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH THE AXIS EXTENDING INTO THE PAC NW. MID LEVEL MOISTURE WILL AGAIN BE PRESENT AS MONSOONAL MOISTURE CONTINUES TO MOVE INTO THE AREA FROM THE SOUTH. LIS THIS AFTERNOON WILL BE FROM -3 TO -5 EAST OF THE LARAMIE RANGE WITH CAPE VALUES BETWEEN 1000 AND 1800 J/KG. AGREE WITH SPC DAY ONE OUTLOOK FOR THE SOUTHERN HALF OF THE NEBRASKA AND EXTREME SOUTHEAST WY...WHICH WILL BE AHEAD OF A THETA E RIDGE AXIS MOVING ACROSS THIS AREA THIS AFTERNOON. WILL GO WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY...WITH A FEW STORMS POSSIBLY BECOMING SEVERE IN THE ABOVE MENTIONED AREA. LARGE HAIL WILL AGAIN BE THE PRIMARY THREAT WITH THE STORMS ALONG WITH BRIEF HEAVY RAIN. ON FRIDAY...THE UPPER RIDGE AXIS WILL SHIFT EAST TO THE INTERMOUNTAIN REGION. AIRMASS REMAINS ABOUT THE SAME...SO WILL CONTINUE A CHANCE OF LATE DAY THUNDERSTORMS ACROSS ALL BUT THE EXTREME NORTH OF THE CWA ON FRIDAY. CAPE VALUES AND LIS WILL NOT BE AS GOOD ON FRIDAY FOR SEVERE STORMS AND BELIEVE THAT SEVERE STORMS WILL STAY TO THE SOUTH OF THE FORECAST AREA. HIGH TEMPERATURES WILL BE AROUND NORMAL BOTH TODAY AND TOMORROW. LONG TERM...SAT THRU WED...STG UPPER RIDGE STARTS SHIFTG E INTO THE REGION ON SAT AND THEN SLOWLY MOVES E UNTIL IT IS JUST E OF AREA BY WED. TEMPS TO WARM UP BACK TO A LITTLE ABOVE NORMAL LEVELS. SAT MAY END UP HAVING THE FEWEST LATE DAY TSTMS...BUT IT LOOKS LIKE SOME RESIDUAL MSTR FROM THE SW WILL SHIFT OVER INTO THE AREA FOR SUN INTO WED WITH A BETTER COVERAGE PERHAPS. MODELS IN BETTER AGREEMENT TNGT WITH RESPECT TO PAC NW UPPER TROF. GFS HAS SLOWED ITS EWD MOVEMENT OF THIS FTR...WITH THE UPPER RIDGE HOLDING FAIRLY STRONG ACROSS THE REGION...JUST LIKE OTHER MODELS ARE SHOWING. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT. MVFR CONDITIONS WILL OCCUR IN AND NEAR THE AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT THU JUL 12 2007 NEZ019>021-054-055-WYZ064>070-131130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA PANHANDLE. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT AREA. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER...PRIMARILY OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-131130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-131130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE A PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 10 N CHUGWATER 41.90N 104.82W
07/12/2007 E0.50 INCH PLATTE WY TRAINED SPOTTER
BRIEF HEAVY RAIN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
118 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 4 N CHUGWATER 41.81N 104.82W
07/12/2007 E1.50 INCH PLATTE WY FIRE DEPT/RESCUE
&&
REMANUELThe Cheyenne radar (KCYS), 154 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32582, 32583, 32584.